Hi my father was diagnosed with stage 3 melanoma, and has a problem with one leg can not move it. From 2 months and 1 week drink Tefinlar and Mekinist.
- September 16, 2022 at 8:22 am
For about 20 days, he has regained the sensitivity of his thigh and can tighten it up and from the knee below he is numb and there are no movements, has any of you encountered this problem and when can we expect improvement in the leg.?
Viewing 4 reply threads
- September 16, 2022 at 9:30 am
I am sorry for what you and your father are dealing with. However, in my knowledge of BRAF inhibitors over the years, I have not seen this as a side effect. I suppose if he had surgery on this leg (though you don’t mention where his initial lesion was or if lymph nodes were harvested) edema can sometimes cause problems with mobility and function of the limb with which it is associated. Bottom line, this sounds like something that needs to be discussed with his oncologist as soon as possible.
I wish you both well. Celeste
Hello before he started taking the drugs there was swelling of the lymphatic but since he drank them, they’ve been fine, and his legs look really good. When sitting on the bed and the legs are down on the ground begin to swell below at the steps. There’s been an improvement on both legs for a month now. Whether or not the problem could be from a pressed buttock nerve because it has a tumor in the pancreas. He’s currently looking at a catheter and diapers because he can’t feel when he needs to go to the toilet. In Bulgaria, doctors do not give high hopes, but the pills he drinks should destroy these tumors and stabilize the situation, right?
- September 16, 2022 at 1:21 pm
If possible, I think it would be a good idea for your father to have scans to evaluate what is going on generally and perhaps specifically in his spine or abdomen. Targeted therapy (like the pills your dad is taking) works incredibly well for BRAF positive melanoma patients. However, we know that for some, the response is limited in durability. Meaning, the positive response may last for only a limited time. The average is about 9 months though there are those for whom the drugs work for years. Still, finding out what is going on with your father’s tumors is imperative. Immunotherapy, specifically the ipi/nivo (yervoy/opdivo) combination can be helpful. Not sure if your father has had this treatment or not. If not, I would certainly advocate that he be switched to it.
- September 16, 2022 at 7:31 pm
gopher38ParticipantI had leg problems and lasting neuropathy in feet/hand after ipi/nivo, which I think isn’t common, but also not extremely rare, just judging by what I see in the forums. I don’t think it’s listed as a side effect on bms web site, but I’ve heard a number of people mention it. I’m on taf/mek now, and it hasn’t gotten worse (nor better). When I had the leg pain, rather than an ipi side effect (which, like I said, isn’t super common), my onc was worried about spread to spinal fluid or solid tumor in spine. Luckily, spinal tap and full spine MRI came back negative. This thing is a lot of fun, ain’t it?
- September 21, 2022 at 9:42 pm
Hope your faith continues to improve and it’s got nothing to do with mel or treatments.
Hi last week we were on a scan and the doctors were very excited about the results and said everything was fine and the results were very good. But I’m worried because my father of a week barely answers most of the time he sleeps. The good thing is that he eats and drinks water, please tell if it is normal that he drinks already 4 months tef/mek.
- November 5, 2022 at 3:23 pm
Viewing 4 reply threads
- You must be logged in to reply to this topic.